Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 29, 2021, 1:31 PM CDT for Buffalo County, Clark County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 1:31 PM CDT (18:31 UTC)
- Expired
- Jun 29, 2021, 2:30 PM CDT
- In force
- 59 min
- Issued by
- NWS La Crosse, WI
Counties Buffalo County, WI, Clark County, WI
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
243
WWUS83 KARX 291831
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
131 PM CDT Tue Jun 29 2021
WIZ029-032>034-291930-
Buffalo-Jackson-Trempealeau-Clark-
131 PM CDT Tue Jun 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF WESTERN
WISCONSIN...
At 129 PM CDT, radar indicated a line of thunderstorms from near
Alma to Medford, moving east at 50 mph.
Winds in excess of 30 mph are possible with these storms along with
frequent lightning. If you have outdoor plans over the next several
hours, have an option to move indoors or a good shelter.
Locations impacted include...
Neillsville, Whitehall, Osseo, Thorp, Independence, Loyal, Strum,
Greenwood, Owen, Price, Humbird, Hatfield, Longwood, Eleva,
Northfield and Merrillan.
LAT...LON 4503 9032 4434 9032 4432 9190 4460 9149
4460 9092 4499 9091
TIME...MOT...LOC 1829Z 250DEG 51KT 4501 9033 4448 9136
$$
SheaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 29, 12:35 PM CDT, 56 minutes earlier.
Area forecast discussion, Jun 29, 12:35 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1235 PM CDT Tue Jun 29 2021 .SHORT TERM...(Today through Wednesday) Issued at 303 AM CDT Tue Jun 29 2021 Areas of showers and isolated storms continued to lift northeast early this morning across the area ahead of an upper trough approaching from western MN. The trough will slowly pass across the northern Great Lakes today into this evening which will result in continued chances for scattered showers and storms. The environment will remain quite moist, with pwats up to 1.75 inches. While widespread heavy rain is not anticipated, localized areas could receive 1 to 2+ inches where repeated storms occur, and the HREF ensemble max rainfall generally shows this potential across the area. MLCAPE will be fairly modest, perhaps up to around 1000 J/kg this afternoon, but 30-40 kt mid-level flow ahead of the upper level trough could promote diurnal storm organization with strong, gusty winds the primary threat. Small hail is possible, but lapse rates will be fairly weak. Drier air will gradually work in overnight as weak high pressure builds in with diminishing shower and storm chances. Wednesday looks predominantly dry under high pressure, although an isolated shower or storm couldn't be ruled out. Upper level support will be minimal and forecast soundings show a skinny CAPE profile. Seasonable temps in the 70s to low 80s are expected today, limited somewhat by cloud cover, warming into the 80s for most on Wednesday, and possibly nearing 90 in the the typical warmer valley locations. .LONG TERM...(Wednesday night through Monday) Issued at 303 AM CDT Tue Jun 29 2021 Another shortwave trough will drop south across the western Great Lakes Wednesday night which could help foster a few showers or storms, particularly east of the MS River. Heading into the weekend, there is gradually increasing consensus among the EPS/GEFS ensemble members that the upper low to the east across the Great Lakes will remain progressive enough and far enough east to keep rain chances low for the weekend. Will have to keep an eye on trends, as models have shown significant variability in this evolution. However, the more progressive solution would favor warming temps through the weekend into early next week as the upper level ridge slowly shifts east and gradually flattens following slight cooling late this work week under the influence of the amplifying upper trough to the east. Some rain chances could return by early next with the deamplification of the upper level flow pattern, but predictability of any shortwave troughs is low at this time. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1235 PM CDT Tue Jun 29 2021 Area has a mix of MVFR and VFR ceilings at moment as short wave wave rotates out of central Minnesota into the northern half of Wisconsin. Also watching development of convection closely but stronger storms expected to stay north and south of the Interstate 90 corridor at least for short term. Widely scattered nature of storms through the afternoon should have brief impacts if they pass near airfields. As this wave exits the area should see diurnal driven cloud field fade this evening leading to VFR conditions into Wednesday. Will need to watch for localized fog development but not confident enough to include in TAF sites at this time. More diurnal cumulus expected Wednesday as well. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...JM LONG TERM...JM AVIATION...Shea
Hazardous weather outlook, Jun 29, 3:21 AM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 321 AM CDT Tue Jun 29 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-301200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 321 AM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible today. Although organized severe weather is not expected, strong winds, small hail, and locally heavy rainfall may accompany any storms, especially this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated storms remain possible Wednesday into Thursday but severe weather is unlikely. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jun 29, 8:09 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
809 AM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HEAVY RAIN 6 W GOODRICH 45.15N 90.20W
06/29/2021 M1.40 INCH TAYLOR WI PUBLIC
&&Local storm report, Jun 29, 12:28 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1228 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 6 N PRAIRIE DU CHIEN 43.12N 91.14W
06/29/2021 CRAWFORD WI LAW ENFORCEMENT
ABOUT A FOOT OF WATER REPORTED ON PART OF
HWY 35 NEAR COUNTY ROAD N.
&&Special weather statement, Jun 29, 1:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
131 PM CDT Tue Jun 29 2021
WIZ029-032>034-291930-
Buffalo-Jackson-Trempealeau-Clark-
131 PM CDT Tue Jun 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF WESTERN
WISCONSIN...
At 129 PM CDT, radar indicated a line of thunderstorms from near
Alma to Medford, moving east at 50 mph.
Winds in excess of 30 mph are possible with these storms along with
frequent lightning. If you have outdoor plans over the next several
hours, have an option to move indoors or a good shelter.
Locations impacted include...
Neillsville, Whitehall, Osseo, Thorp, Independence, Loyal, Strum,
Greenwood, Owen, Price, Humbird, Hatfield, Longwood, Eleva,
Northfield and Merrillan.
LAT...LON 4503 9032 4434 9032 4432 9190 4460 9149
4460 9092 4499 9091
TIME...MOT...LOC 1829Z 250DEG 51KT 4501 9033 4448 9136
SheaThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:28 PM CDT | Areal Flood Advisory | ARX | Crawford | 53 min |
| Jun 29, 1:21 PM CDT | Flash Flood Warning | ARX | Crawford | 3 hr |
| Jun 29, 2:29 PM CDT | Special Weather Statement | ARX | Clark | 31 min |
| Jun 29, 3:22 PM CDT | Areal Flood Advisory | ARX | Crawford | 68 min |
| Jun 29, 3:25 PM CDT | Tornado Warning | ARX | Crawford | 65 min |
| Jun 29, 4:29 PM CDT | Special Weather Statement | ARX | La Crosse | 31 min |
| Jun 29, 4:59 PM CDT | Special Weather Statement | ARX | La Crosse, Monroe | 61 min |
| Jun 29, 5:50 PM CDT | Special Weather Statement | ARX | Juneau | 55 min |
| Jun 29, 2:50 PM CDT | Special Weather Statement | ARX | Allamakee | 40 min |
| Jun 29, 3:54 PM CDT | Special Weather Statement | ARX | Winona | 36 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.